Social Anxiety Support Forum banner

1 - 9 of 9 Posts

·
Registered
Joined
·
6 Posts
Discussion Starter · #1 ·
This past July I was prescribed Luvox CR 150 mg for my SA. I took it at bedtime as prescribed. However, that night I was awakened by a sick feeling and threw up twice. I felt sick for the following 3 days. I discontinued the pills immediately after I felt sick that night, so I only took one pill total. The pharmacist believed it was more likely that the sickness was from a stomach virus instead of a side effect from the pill. Because of the sickness, though, I am afraid to start Luvox again. Has anyone ever tried this medication?
 

·
Registered
Joined
·
676 Posts
Yuppers, its good in that it doesn't cause all the drowsiness of lexapro but doesn't really help as well with the same issues either. Thats my experience at least. Might as well give it another shot. Throwing up one more time isn't such a huge risk to take considering the potential reward that the med could dramatically improve the overall quality of your life if it works well for you. Then again there are a hell of a lot of other meds out there to try too.
 

·
Registered
Joined
·
5,337 Posts
Luvox is said to have the highest rate of nausea among the SSRI's, still, it might be worth another try, incase it was just a stomach bug.
 

·
Registered
Joined
·
1,936 Posts
My doctor added 50mg Luvox at bedtime last week. So far, I haven't noticed any effects (bad or good). I'm not sure why he has me on two SSRI's, though. I think I'll ask my regular pdoc to take me off one and increase the other on my next appointment.
 

·
Registered
Joined
·
6 Posts
Discussion Starter · #5 ·
Thank you for your replies and suggestions. I am hoping that if it was a side effect of Luvox that it will only be temporary. Perhaps it will only bother me for a few days until I get used to the medicine. I have taken other medications before for depression, but it has been so long I can't remember the names of them. I wanted to try Luvox because it seems to be specifically for SA and OCD.
 

·
Yes
Joined
·
1,760 Posts
Are you taking any other meds? Luvox isn't really that commonly used anymore because it has a ton of different drug interactions.
 

·
Registered
Joined
·
6 Posts
Discussion Starter · #7 ·
Are you taking any other meds? Luvox isn't really that commonly used anymore because it has a ton of different drug interactions.
I also have a prescription for Xanax 0.25 mg, but I only use it as needed for anxiety attacks. I didn't take any Xanax when I took the Luvox. The Luvox dosage is 150 mg. Do you think they offer a lower dosage? Perhaps that would help me ease into it better. Also, do you think eating a meal before taking Luvox would help with the nausea?
 

·
Registered
Joined
·
67 Posts
I tried Luvox CR at 150mg for about a month. I found it to be the most sedating of all the ssri's, which to me just registers as extreme tiredness. I don't think it would be very effective at a lower dose, since I found that its anti-depressant effect was low at that dose despite all the tiredness.

I would try eating it together with a small meal to help it get past your stomach and into your small intestine where most time release meds are meant to be absorbed.
 

·
Registered
Joined
·
5,337 Posts
Luvox isn't really that commonly used anymore because it has a ton of different drug interactions.
Yeah, the most famous of which is luvox's interaction with caffeine/coffee (via inhbition of CYP-1A2).
To my understanding though, Prozac and Paxil are just as likely to cause serious CYP Enzyme- mediated drug interactions as luvox, when taken in combination with medications metabolized by the certain CYP Enzymes that they respectively inhibit.

Edit; see Table 7.8 for more details.

http://www.preskorn.com/books/ssri_s7.html
 
1 - 9 of 9 Posts
Top